Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2012, 1:45 PM EDT for Breathitt County, Owsley County, Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 1:45 PM EDT (17:45 UTC)
- Expired
- Apr 3, 2012, 2:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:47 PM EDT | HAIL 0.25 | Booneville, KY | |
| Apr 3, 1:52 PM EDT | HAIL 0.75 | 2 Nw Island City, KY | HAIL AROUND DIME SIZE IS ONGOING. |
| Apr 3, 2:10 PM EDT | HAIL 0.75 | 2 Se Booneville, KY | DIME SIZE HAIL COWCREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS53 KJKL 031745
SVRJKL
KYC025-189-031830-
/O.NEW.KJKL.SV.W.0064.120403T1745Z-120403T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
145 PM EDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 230 PM EDT
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SCOVILLE...OR NEAR BOONEVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...TURIN...MAJOR...STAY...CHESTNUT GAP...SOUTHFORK...
EVERSOLE...LEROSE...COWCREEK...RICETOWN...JETTS CREEK...LUCKY
FORK...GUERRANT...TURKEY...HOUSTON...MORRIS FORK AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3742 8380 3752 8373 3751 8371 3752 8367
3752 8362 3751 8362 3751 8360 3750 8358
3751 8357 3751 8346 3734 8352
TIME...MOT...LOC 1745Z 288DEG 14KT 3745 8370
WIND...HAIL 60MPH 1.00IN
$$
RAY3 follow-up statements
863
WWUS53 KJKL 031757
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT TUE APR 3 2012
KYC025-189-031830-
/O.CON.KJKL.SV.W.0064.000000T0000Z-120403T1830Z/
OWSLEY KY-BREATHITT KY-
157 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BREATHITT AND NORTHERN OWSLEY COUNTIES UNTIL 230 PM EDT...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVERSOLE...OR NEAR BOONEVILLE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
LEROSE...COWCREEK...GOBBARD...RICETOWN...JETTS CREEK...LUCKY
FORK...GUERRANT...TURKEY...HOUSTON...MORRIS FORK AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3742 8380 3752 8373 3751 8371 3752 8367
3752 8362 3751 8362 3751 8360 3750 8358
3751 8357 3751 8346 3734 8352
TIME...MOT...LOC 1757Z 288DEG 14KT 3743 8364
WIND...HAIL 60MPH 1.00IN
$$
RAY067
WWUS53 KJKL 031804
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT TUE APR 3 2012
KYC025-189-031830-
/O.CON.KJKL.SV.W.0064.000000T0000Z-120403T1830Z/
OWSLEY KY-BREATHITT KY-
204 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BREATHITT AND NORTHERN OWSLEY COUNTIES UNTIL 230 PM EDT...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVERSOLE...OR NEAR BOONEVILLE...MOVING EAST AT 15 MPH.
IN ADDITION...AT 152 PM 3/4 INCH HAIL WAS REPORTED NEAR ISLAND CITY
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICETOWN...JETTS CREEK...LUCKY FORK...GUERRANT...TURKEY...
HOUSTON...MORRIS FORK AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3742 8380 3752 8373 3751 8371 3752 8367
3752 8362 3751 8362 3751 8360 3750 8358
3751 8357 3751 8346 3734 8352
TIME...MOT...LOC 1802Z 288DEG 14KT 3742 8362
WIND...HAIL 60MPH 1.00IN
$$
DUSTY047
WWUS53 KJKL 031826
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
226 PM EDT TUE APR 3 2012
KYC025-189-031836-
/O.EXP.KJKL.SV.W.0064.000000T0000Z-120403T1830Z/
OWSLEY KY-BREATHITT KY-
226 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREATHITT AND
NORTHERN OWSLEY COUNTIES WILL EXPIRE AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3742 8380 3752 8373 3751 8371 3752 8367
3752 8362 3751 8362 3751 8360 3750 8358
3751 8357 3751 8346 3734 8352
TIME...MOT...LOC 1826Z 288DEG 14KT 3739 8351
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:32 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 11:32 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1132 AM EDT TUE APR 3 2012 .UPDATE... ISSUED AT 1130 AM EDT TUE APR 3 2012 A FEW LOW- TOPPED SHOWERS HAVE ALREADY BEGUN TO POP ACROSS THE AREA...IN RESPONSE TO AN ADVANCING WARM FRONT CURRENTLY ALIGNED JUST DOWNSTREAM OF LEX TO JKL. THE UPPER LEVEL RIDGE AXIS BUILDING IN ACROSS THE AREA THROUGH THE REST OF THIS AFTERNOON SHOULD HELP TO KEEP CONVECTION ISOLATED. HIGHS WILL TOP OUT IN THE UPPER 70S IN THE NORTH...TO THE LOWER 80S IN SOUTHWEST. THE CURRENT ZONES HAVE THINGS HANDLED WELL...SO WILL MAINLY BE FRESHENING HOURLY TEMPERATURE...DEW POINT...AND SKY COVER TRENDS. UPDATE ISSUED AT 800 AM EDT TUE APR 3 2012 THE FORECAST REMAINS ON TRACK SO MADE ONLY MINOR CHANGES TO THE NEAR TERM POPS AND SKY COVER IN ADDITION TO THE STANDARD DATA LOAD AND BLEND RUN. UPDATE ISSUED AT 446 AM EDT TUE APR 3 2012 MADE A FEW TWEAKS HERE AND THERE TO THE FORECAST GRIDS...BUT NO UPDATES TO THE ZONE TEXT PRODUCT WERE REQUIRED. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 300 AM EDT TUE APR 3 2012 THE SHORT TERM MODELS WERE ALL IN GOOD AGREEMENT WITH THEIR HANDLING OF THE SENSIBLE WEATHER AND OVERALL LARGE SCALE WEATHER PATTERN FOR TONIGHT AND TOMORROW. AS FOR TODAY...THE SREF AND NAM12 BOTH ARE PRODUCING ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS EASTERN KENTUCKY TODAY...PARTICULARLY IN THE AFTERNOON. A COMBINATION OF VERY MOIST AIR SOUTH OF THE HAL ROGERS PARKWAY AND THE PRESENCE OF A WEAK FRONTAL BOUNDARY TO THE SOUTHWEST...COULD LEAD TO ISOLATED SHOWERS OR STORMS EARLY THIS MORNING. ANY SHOWERS AND STORMS THAT FORM THIS AFTERNOON...WOULD BE SPARKED BY A WEAK DISTURBANCE IN THE MIDDLE ATMOSPHERE AS IT ROTATES AROUND AN AREA OF WEAK SURFACE HIGH PRESSURE. THE PRIMARY CHANGES MADE TO THE FORECAST FOR WEDNESDAY WERE TO INCREASE PRECIPITATION CHANCES AND SKY COVER ACROSS THE BOARD. THE REASONS FOR THIS WERE TWO FOLD. FIRST...THE NAM12...CANADIAN...SREF...AND GFS MODELS WERE IN VERY GOOD AGREEMENT THAT MORE WIDESPREAD SHOWERS AND STORMS WILL FORM AND MOVE ACROSS THE AREA ON WEDNESDAY THAN THE LATEST MOS POPS WERE SUGGESTING. SECOND...THE LATEST MODEL TIME HEIGHTS AND SOUNDINGS ALSO SUPPORTED MORE WIDESPREAD SHOWERS AND STORMS THAN THE MOS DATA SUGGESTED. WITH TEMPERATURES EXPECTED TO BE IN THE 70S AND 80S AT TIMES...AND A GOOD FEED OF MOISTURE IN PLACE...SHOWERS AND STORMS WILL NO DOUBT FORM AND MOVE ACROSS EASTERN KENTUCKY TOMORROW...IN ADVANCE OF A SOUTHWARD MOVING FRONTAL BOUNDARY. THE ONLY QUESTION WILL BE HOW MUCH INSTABILITY WILL BE AVAILABLE FOR THE BOUNDARY TO TAP INTO? AT THIS TIME...THE MODEL SOUNDINGS ARE INDICATING ONLY MARGINAL SURFACE INSTABILITY WILL BE AVAILABLE. WITH THAT IN MIND...DECIDED TO GO WITH ONLY A CHANCE OF THUNDER FOR TOMORROW...AS OPPOSED TO ALL ENCOMPASSING GENERAL THUNDER. THIS IDEA WAS FURTHER SUPPORTED BY THE LACK OF ANY GOOD JET DYNAMICS FROM 850HPA UPWARD. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL TODAY AND TOMORROW...WITH HIGHS IN THE LOWER 80S TODAY AND FROM THE UPPER 68S TO MID 70S ON WEDNESDAY. DID DECIDED TO KEEP DAYTIME HIGHS A DEGREE OR TWO THAN THE WARMEST MOS NUMBERS...ACCOUNTING FOR INCREASING CLOUD COVER AND PRECIPITATION. THE QPF FORECAST WAS ADJUSTED TO REFLECT THE HIGHER POPS THAT WERE INTRODUCED FOR TOMORROW...ALSO ACCOUNTING FOR THE LATEST HPC GUIDANCE AND MODEL QPF NUMBERS. IT LOOKS LIKE BETWEEN ONE QUARTER AND ONE HALF AN INCH OF RAIN COULD FALLEN DURING THE DAY ON WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 300 AM EDT TUE APR 3 2012 THE MODELS START THE EXTENDED PERIOD WITH SOME MINOR DISAGREEMENT ALOFT CONCERNING THE HANDLING OF A CLOSED LOW PLODDING THROUGH THE SOUTHERN PLAINS AND HEADING TOWARDS OUR AREA. THE GFS AND GEM ARE IN THE MORE NORTHERN CLUSTER WITH THIS FEATURE THAN THE ECMWF AND NAM GROUPING. BY THURSDAY EVENING THIS LOW WILL HAVE OPENED UP AND BEEN PICKED UP BY THE LARGER TROUGH TO THE NORTHEAST. THIS WILL ALLOW IT TO PASS THROUGH KENTUCKY AND THE DEEP SOUTH ON FRIDAY. THE ECMWF REMAINS THE SLOWEST AND FURTHEST SOUTH WITH THE REMAINS OF THIS LOW WHEN COMPARED TO THE GFS AND GEM. BY FRIDAY EVENING ALL MODELS HAVE TAKEN THE SOUTHERN PORTION OF THE TROUGH TO THE CAROLINA COAST AS RIDGING BUILDS INTO THE COMMONWEALTH FROM THE PLAINS. THIS RIDGE WILL PASS THROUGH THE AREA OVER THE WEEKEND WITH THE MODELS OFFERING SOLUTIONS OF VARYING AMPLITUDE...ECMWF THE STRONGEST AND THE GFS THE WEAKEST. BY LATE SUNDAY...A NORTHERN STREAM TROUGH WILL PASS BY KENTUCKY IN ALL MODELS WITH THE GFS AND ECMWF RATHER SIMILAR IN TIMING BUT DIFFERING IN ORIENTATION AS THE LATTER DIGS DEEPER THAN THE FORMER. THESE DIFFERENCES CONTINUE INTO MONDAY WITH THE ECMWF MODELING A DEEPER AND SHARPER TROUGH TO THE NORTHEAST AND THE GFS ALLOWING A FLAT RIDGE TO DOMINATE THE REGION BENEATH A MORE SHALLOW...BUT EQUALLY BROAD...SOUTH CENTRAL CANADIAN UPPER LOW. FOR THE MOST PART...THE MODEL SIMILARITIES LEND THEMSELVES TO A BLENDED...CONSENSUS...SOLUTION AND WILL FAVOR THAT FORMULA THROUGH MONDAY. SENSIBLE WEATHER WILL FEATURE COOL HIGH PRESSURE PRESSING DOWN INTO THE NORTHERN OHIO VALLEY FROM CENTRAL CANADA AT THE START OF THE EXTENDED. THIS HIGH WILL LIMIT THE NORTHWARD PUSH OF THE SFC SYSTEM ASSOCIATED WITH THE WEAKENING UPPER LOW. AS SUCH...A WARM FRONT WILL LAY OUT THROUGH KENTUCKY WITH LOW PRESSURE RUINING SLOWLY EAST ALONG IT. THIS WILL LIKELY PLACE A SFC CONVERGENCE ZONE OVER THE AREA FOR A PROLONGED PERIOD TIME THROUGH THE LATTER PART OF THIS WEEK. WEAK SFC LOW PRESSURE WILL ROLL THROUGH THE REGION JUST SOUTH OF KENTUCKY INTO FRIDAY AND KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS GOING FOR AT LEAST THE SOUTHERN TIER OF THE CWA. THIS WEATHER SYSTEM WILL THEN SLINK AWAY FROM THE AREA LATER FRIDAY ALLOWING FOR DRIER AND COOLER AIR TO MOVE INTO THE STATE FROM THE NORTH AND WEST. HIGH PRESSURE WILL THEN SETTLE MORE FIRMLY OVER THE OHIO VALLEY AND QUICKLY START TO MODERATE THROUGH THE WEEKEND. THIS MODERATION WILL BE HELPED ALONG BY A STRUNG OUT COLD FRONT...ACTUALLY MORE OF A MOISTURE BOUNDARY...APPROACHING FROM THE WEST AND PASSING THROUGH ON SUNDAY WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. RENEWED HIGH PRESSURE WILL FOLLOW WITH PERHAPS A SECONDARY BOUNDARY COMING THROUGH LATE IN THE DAY AND A SMALL RISK FOR SHOWERS...BUT MAINLY LIMITED TO JUST ANOTHER SHOT OF COOLER WEATHER. THE GRID LOAD CAME IN PRETTY REASONABLE. HAVE MAINLY MADE ADJUSTMENTS TO SMOOTH OUT THE HARD EDGES IN THE POPS AND SKY FIELDS AS WELL AS TO ADD IN MORE TERRAIN DETAIL INTO LOW TEMPERATURES FOR A FEW OF THE NIGHTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 800 AM EDT TUE APR 3 2012 ISOLATED SHOWERS AND PERHAPS A THUNDERSTORMS WILL POP UP AFTER 16Z TODAY...MAINLY SOUTH OF THE HAL ROGERS...AS THE SUN PERCOLATES THE LOWER ATMOSPHERE. THE LIKELIHOOD OF A SHOWER OR STORM DIRECTLY AFFECTING ANY OF THE TAF SITES IS LOW AT THIS TIME...SO VCTS WAS USED IN THE TAFS IN CASE AN ISOLATED SHOWER OR STORM FORMS CLOSE TO ONE OF THE AIRPORTS. ADDITIONAL STORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING AS THE WARM FRONT BECOMES MORE ACTIVE. WINDS WILL BE LIGHT AND VARIABLE THROUGH THE TAF PERIOD...EXCEPT NEAR ANY STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...AR LONG TERM....GREIF AVIATION...AR/GREIF
Hazardous weather outlook, Apr 3, 3:50 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 350 AM EDT TUE APR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 350 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER TO THE WEATHER OFFICE IN JACKSON. AR
In the hours before
Special weather statement, Apr 3, 1:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 105 PM EDT TUE APR 3 2012 KYZ106-109-031730- MAGOFFIN-MORGAN- 105 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT TUESDAY AFTERNOON... NORTH CENTRAL MAGOFFIN AND CENTRAL MORGAN. AT 105 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COTTLE...OR NEAR WEST LIBERTY...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLORRESS AROUND 110 PM EDT...JEPTHA AROUND 120 PM EDT...DINGUS AROUND 125 PM EDT... SILVERHILL AROUND 130 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS UP TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Local storm report, Apr 3, 1:06 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
106 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL WEST LIBERTY 37.91N 83.27W
04/03/2012 E0.25 INCH MORGAN KY COUNTY OFFICIAL
&&
DSTAMPERSpecial weather statement, Apr 3, 1:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 113 PM EDT TUE APR 3 2012 KYZ069-111-114-031745- JACKSON-OWSLEY-LEE- 113 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT TUESDAY AFTERNOON... NORTH CENTRAL JACKSON... NORTHWESTERN OWSLEY AND SOUTHWESTERN LEE. AT 113 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLD ORCHARD... OR 8 MILES NORTHEAST OF MCKEE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANFORD AROUND 130 PM EDT...DELVINTA AROUND 135 PM EDT...IDA MAY AROUND 140 PM EDT...PEBWORTH AROUND 145 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS UP TO 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Local storm report, Apr 3, 1:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
138 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL KINGDOM COME S.P. 36.99N 82.99W
04/03/2012 E0.25 INCH HARLAN KY CO-OP OBSERVER
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 39 min |
| Apr 3, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 48 min |
| Apr 3, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Pike | 37 min |
| Apr 3, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 44 min |
| Apr 3, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 41 min |
| Apr 3, 4:23 PM EDT | Areal Flood Advisory | JKL | Letcher | 2 hr |
| Apr 3, 4:37 PM EDT | Flash Flood Warning | JKL | Letcher | 3 hr |
| Apr 3, 4:43 PM EDT | Flash Flood Warning | JKL | Harlan | 3 hr |
| Apr 3, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 11 min |
| Apr 3, 4:49 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 31 min |
| Apr 3, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 35 min |
| Apr 3, 6:21 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin | 3 hr |
| Apr 3, 6:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin | 3 hr |
| Apr 3, 7:15 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Whitley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.